A fast numerical algorithm for the estimation of diffusion model parameters
Voss, Andreas, Professor and Voss, Jochen. (2008) A fast numerical algorithm for the estimation of diffusion model parameters. Journal of Mathematical Psychology, Vol.52 (No.1). pp. 1-9. ISSN 0022-2496Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jmp.2007.09.005
In this paper, we describe a new algorithmic approach for parameter estimation in Ratcliff's [(1978). A theory of memory retrieval. Psychological Review, 85 (2), 59-108] diffusion model. This problem, especially if inter-trial variabilities of parameters are included in the model, is computationally very expensive; the parameter estimation procedure often takes a long time even with today's high-speed computers. The algorithm described here makes the calculation of the cumulative distribution functions for predicted process durations computationally much less expensive. This improvement is achieved by solving the Kolmogorov backward equation numerically instead of employing the previously used closed form solution. Additionally, the algorithm can determine the optimum fit for one of the model parameters (the starting point z) directly, thereby reducing the dimension of the parameter search space by one. The resulting method is shown to be notably faster than the standard (closed-form solution) method for parameter estimation. (c) 2007 Elsevier Inc. All rights reserved.
|Item Type:||Journal Article|
|Subjects:||B Philosophy. Psychology. Religion > BF Psychology
Q Science > QA Mathematics
|Divisions:||Faculty of Science > Mathematics|
|Library of Congress Subject Headings (LCSH):||Differential equations, Partial, Parameter estimation, Memory -- Mathematical models|
|Journal or Publication Title:||Journal of Mathematical Psychology|
|Number of Pages:||9|
|Page Range:||pp. 1-9|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)